Thunderstorm Wind, Columbia
- When
- August 19, 3:55 PM CST
- Where
- Columbia County, 5 mi N of Emerson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.167, -93.183
Trees downed across County Rd. 8 near Brister.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 19, 1:10 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 210 PM CDT THU AUG 19 2004 .DISCUSSION... BAND OF INTENSIFYING CONVECTION MARCHING EASTWARD TOWARDS SW AR AND NW LA. MEANWHILE...NASTY LOOKING SEA BREEZE TYPE STORMS MOVING NNE ACROSS EAST TX LAKES. WIND GUST OF 43 KNOTS REPORTED AT GGG. CONTINUED HEATING...AND/OR MERGING OF THESE TWO COMPLEXES...MAY RESULT IN FURTHER INTENSIFICATION. HEAVY RAIN STILL MAIN THREAT... BUT HIGH FLOOD VALUE GUIDANCE WILL NEED TO BE OVERCOME FOR FLOOD POTENTIAL...EXCEPT FOR URBAN AREAS. MOVER CONVECTION IN THE DALLAS... AND IN THE HOUSTON AREA...AND HIGH POPS THRU AT LEAST FOUR PERIODS ON ALL THREE MODELS. UPPER LEVEL DYNAMICS APPEAR TO PLAY GREATER ROLE IN CONVECTIVE FORMATION THAN INSTABILITY...UNUSUAL FOR THIS TIME OF YEAR. AS YET ANOTHER COOL FRONT ENTERS NORTHERN PORTIONS OF AREA BY SATURDAY MORNING...INDICATING ADDITIONAL FOCUS TO AN ALREADY MOIST REGIME. IN FACT...DIURNAL TRENDS...AND GREATER UPPER LEVEL DIVERGENCE MAY PROVIDE ANOTHER GOOD DUMPING OF RAIN SATURDAY AFTERNOON SOUTH OF INTERSTATE 20. A NEWER MODEL DEVELOPMENT ALSO HINTING AT UPPER LEVEL SYSTEM SWEEPING THRU ON SUNDAY. HOWEVER... AIRMASS RECOVERY MAY LIMIT ADDITIONAL THUNDERSTORM DEVELOPMENT...SO WILL KEEP SUNDAY...AS WELL AS MONDAY AND TUESDAY...POPS ON LOW SIDE FOR THE TIME BEING. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 87 72 87 / 50 50 50 30 MLU 72 87 72 87 / 50 50 40 30 TXK 73 87 72 88 / 60 50 50 20 TYR 74 89 72 88 / 50 40 50 30 LFK 74 89 73 89 / 50 50 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU AUG 19 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201059- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON... AN AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SLOWLY MOVE INTO SOUTHEAST OKLAHOMA...AND PORTIONS OF NORTHEAST TEXAS...DURING THE EARLY AFTERNOON. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS REMAINING PORTIONS OF EAST TEXAS...PORTIONS OF SOUTHWEST ARKANSAS...MAINLY NORTH OF INTERSTATE 30...AND PORTIONS OF NORTHERN LOUISIANA... ESPECIALLY ALONG AND WEST OF INTERSTATE 49...DURING THE AFTERNOON AND EVENING. ISOLATED STRONG THUNDERSTORMS MAY BE POSSIBLE...CONTAINING BRIEF GUSTY WINDS. HOWEVER...VERY HEAVY RAINFALL WILL REMAIN THE PRIMARY THREAT. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN OVER MUCH OF THE REGION FRIDAY...AND POSSIBLY LINGER ACROSS THE SOUTHERN PORTIONS OF EAST TEXAS AND NORTH LOUISIANA SATURDAY...AS THE UPPER LEVEL DISTURBANCE SLOWLY MOVES EAST ACROSS THE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 10 SW CARTHAGE 32.05N 94.46W
08/19/2004 PANOLA TX LAW ENFORCEMENT
SEVERAL TREES DOWN.
0315 PM TSTM WND DMG JOAQUIN 31.97N 94.05W
08/19/2004 SHELBY TX LAW ENFORCEMENT
FEW TREES BLOWN DOWN.
0330 PM TSTM WND DMG 12 NNW MANSFIELD 32.19N 93.78W
08/19/2004 DE SOTO LA LAW ENFORCEMENT
SEVERAL TREES DOWN.
0350 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
08/19/2004 CADDO LA FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN ALONG GILBERT AND OCKLEY
STREETS.
0400 PM TSTM WND DMG BOSSIER CITY 32.52N 93.66W
08/19/2004 BOSSIER LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN SCATTERED THROUGHOUT PARISH.
0425 PM TSTM WND DMG 10 N MINDEN 32.76N 93.28W
08/19/2004 WEBSTER LA LAW ENFORCEMENT
SEVERAL TREES DOWN NORTH OF MINDEN THROUGHOUT THE PARISH.
&&
03The Shreveport radar (KSHV), 101 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed across County Rd. 8 near Brister.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413141.